Jump to content
CrazyBoards.org

Off klonopin cold turkey? (Past)


Recommended Posts

I used to take 1mg klonopin at night for sleep. Not sure how long, over a year. I was hospitalized and they stopped giving it to me. I noticed it wasn't in the med tray but I was also delusional and thought up reasons why that I don't know now. Part of it was that I didn't want to seem like I cared too much about benzos. Anyways, I felt seasick in the morning, really dizzy. Eventually, I was put back on 1/2 as much and allowed to taper.

i met someone on line who had a terrible experience with Valium. He told me I was really lucky nothing worse happened. I am guessing they thought it would be okay since I was an inpatient.  Is he right that it was a risk for seizures and other issues or was it too low of a dose? They only took me off because the hospital doc didn't like people to be on benzos. I wasn't having a problem. I was psychotic, which they didn't really address.

I felt sorry for the guy. He is having trouble tapering off. I can't send him here, he is anti med or at least benzos now. He found one website benzobuddies. I would like to suggest something that is more hopeful. Where he can hear more successes and not think I am a unicorn. 

Link to post
Share on other sites
1 hour ago, confused said:

 

I felt sorry for the guy. He is having trouble tapering off. I can't send him here, he is anti med or at least benzos now. He found one website benzobuddies. I would like to suggest something that is more hopeful. Where he can hear more successes and not think I am a unicorn. 

From the title of your post, "Off klonopin cold turkey? (Past),"  I am guessing it is the klonopin that this guy is having a hard time weaning off of? (I'm sorry if I misunderstood this).

When I tapered off klonopin it took me a very long time.  The weaning started at 0.25 mg a week, for a week or 2.  Then another 0.25 mg for another week or too, etc.  For me it was hard to wean off.  I am currently on it, just a much lower dose.  But it took a very long time to get there.  Personally I would never go off klonopin cold turkey.  About the seizure risk:

http://mentalhealthdaily.com/2014/06/13/klonopin-clonazepam-withdrawal-symptoms-duration/

Quote

4. Tapering vs. Cold Turkey

It is highly important to taper off of this drug as opposed to quitting cold turkey. Cold turkey withdrawal may result in potentially dangerous symptoms such as experiencing a seizure. Some have stated that the proper way to taper off of Klonopin is by reducing the total daily dose by 0.125 mg (1/8 mg) on a weekly basis. So if you were taking 1 mg of Klonopin per day, it would take you approximately 8 weeks (2 months) to fully withdraw to 0 mg.

It is thought that tapering too quickly and/or cold turkey withdrawal can result in post-acute withdrawal symptoms. In other words, you may experience severe withdrawal symptoms that persist for months after your last dose. Additionally many people cannot handle the severity of the acute withdrawal symptoms associated with cold turkey withdrawal. Make sure that you always taper if you were on this medication for a reasonable length of time.

 

Link to post
Share on other sites

Thanks Melissa. Maybe, my title is not accurate. I just mean they took my klonopin away all at once (but then they gave it back two or 3 days later, so it is weird) 

 

Link to post
Share on other sites

People's reactions to the withdrawal of benzodiazepines vary. Some people get very bad withdrawals and some people hardly have any withdrawal. I was able to come off 3 mg to which I had developed a tolerance without any problem whatsoever. Other people have problems reducing by 1/2 mg at a time. It's just so individual.

I do think that, given all the negative publicity on the internet and in the press about benzos, some people program themselves that the withdrawal is going to be worse than it actually would otherwise be. It becomes a self-fulfilling prophecy. Nevertheless, benzo withdrawal is a real problem for a lot of people.

Link to post
Share on other sites

Difference being you were inpatient where they monitored for all signs of seizures and vital checks 

he's not going to have a fun time withdrawing and should be under care of dr 

this being Memorial Day and ER or treatment center may be only options

one bit of advice and it's free so feel free to ignore it

dont try to compare your story to others just relate 

it's a good thing you had medical care or you could be down this road

Link to post
Share on other sites

Thanks JD, I did mention that I was in the hospital and like you said they could monitor me.

I don't think I can relate. We had opposite experiences. I listened. I didn't really know what to say 

 

Link to post
Share on other sites
  • 2 weeks later...

I know this thread is a bit older, but I just saw it and wanted to reply on this part....

On 5/30/2016 at 5:25 AM, confused said:

i met someone on line who had a terrible experience with Valium. He told me I was really lucky nothing worse happened. I am guessing they thought it would be okay since I was an inpatient.  Is he right that it was a risk for seizures and other issues or was it too low of a dose? They only took me off because the hospital doc didn't like people to be on benzos. I wasn't having a problem. I was psychotic, which they didn't really address.

The risk of seizures during Benzo discontinuance pretty much depends on your 'seizure threshold' (esp. if you have a seizure disorder) and if you are at a higher risk for seizures (other neurological issues, abnormal EEG, etc.). Other serious issues during continuance is strongly correlated with chemical dependency. If you don't have a weak and/or lowered threshold for seizures, and have no signs of dependency, discontinuing a Benzo (even cold turkey) wouldn't be considered nearly as dangerous and becomes a feasible option for certain situations.

Link to post
Share on other sites

Thanks Sloane. I have never had a seizure.

My father started having them when he got older if that is related.

 

Maybe, the man I chatted with had other issues, I don't know.

Link to post
Share on other sites
  • 3 weeks later...

I'm about to write a topic on this, but you should know, unless you have only been on it a short time, do not quit Xanax cold turkey. It's considered the hardest benzo to get off of, and I'm doing it over months (and it still sucks).

Edited by crtclms
Link to post
Share on other sites
11 minutes ago, crtclms said:

I'm about to write a topic on this, but you should know, unless you have only been on it a short time, do not quit Xanax cold turkey. It's considered the hardest benzo to get off of, and I'm doing it over months (and it still sucks).

FWIW ... I found that klonopin was hell to go off of.  I didn't have a problem with xanax.  I do agree to not go off of it cold turkey ... (either of them).

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...